Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 5, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Apr 8, 2013, 2:57 PM EDT for 14 counties in Michigan. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 2:57 PM EDT (18:57 UTC)
- Expired
- Apr 8, 2013, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 6 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WWUS73 KDTX 081857 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 257 PM EDT MON APR 8 2013 ...QUICK BURST OF WIND THIS EVENING... .A COMPACT LOW PRESSURE SYSTEM WILL MOVE ACROSS LOWER MICHIGAN THIS EVENING. A RIBBON OF STRONGER WINDS WILL ACCOMPANY THIS SYSTEM. MIZ053>055-060>063-068>070-075-076-082-083-090100- /O.NEW.KDTX.WI.Y.0005.130408T1900Z-130409T0100Z/ SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 257 PM EDT MON APR 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. HAZARDOUS WEATHER... * WIND GUSTS TO 45 MPH ARE EXPECTED...ESPECIALLY BETWEEN 5 AND 9 PM. * SUSTAINED WINDS UP TO 30 MPH. IMPACTS... * SPORADIC POWER OUTAGES ARE POSSIBLE. * MINOR TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
1 follow-up statement
269 WWUS73 KDTX 090051 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 851 PM EDT MON APR 8 2013 MIZ053>055-060>063-068>070-075-076-082-083-090200- /O.EXP.KDTX.WI.Y.0005.000000T0000Z-130409T0100Z/ SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 851 PM EDT MON APR 8 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING. HAZARDOUS WEATHER... * WEST WINDS WILL CONTINUE TO DIMINISH LATE THIS EVENING. IMPACTS... * WINDS GUSTED TO AROUND 40 MPH DURING THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ DG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Apr 8, 1:53 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 8, 1:53 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 153 PM EDT MON APR 8 2013 .AVIATION... //DISCUSSION... LOW PRESSURE CYCLONE WILL CONTINUE TO BRING REDUCED VSBYS IN RAIN SHOWERS THROUGH EARLY THIS AFTERNOON. UPSTREAM OBS AND SATELLITE IMAGERY INDICATE A STRONG WIND FEATURE MOVING ITS WAY FROM ORD TO SBN WHICH HAS SHOWN GUSTS UP TO 48KT AT BUOY SITE. HAVE INCREASED WINDS AT TAF SITES AS THIS FEATURE ARRIVES NEAR 20Z WITH THE BULLS EYE BEING THE FNT TERMINAL. WINDS SHIFT AROUND THE SFC LOW THROUGH 24 HOURS FLIPPING FROM E TO SW TO NW. THERE IS A THREAT FOR SOME BR OR FG LATE TONIGHT THAT WILL BE HAMMERED DOWN WITH FOLLOWING UPDATES. FOR DTW...WIND ANOMALY CAUSED BY RAPID PRESSURE INCREASE AND FROPA WILL START TO AFFECT DTW AROUND 20-21Z AND KEEP WINDS INCREASED THROUGH 00Z. PEAK WINDS WILL LIKELY ONLY LAST 1-2 HOURS...THEN A GRADUAL WEAKENING WILL OCCUR. MOS GUIDANCE HINTS AT 500 FT CIGS AND 1/2 SM FG ANYWHERE FROM 06 TO 15Z SO WILL KEEP AN EYE ON THAT NEXT UPDATE. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN CEILINGS BELOW 5000 FEET THIS AFTERNOON. * LOW CONFIDENCE IN THUNDERSTORM POTENTIAL THIS AFTERNOON * LOW CONFIDENCE IN 1/2 SM VISIBILITIES EARLY TUES MORNING. && .PREV DISCUSSION...ISSUED 151 PM EDT MON APR 8 2013 UPDATE... COMPACT VORTICITY MAXIMUM WITH CLASSIC PRESENTATION ON WV IMAGERY IS NOW TRACKING ACROSS SOUTHERN LOWER MICHIGAN. STRONG SUBSIDENCE STRUCTURE NOTED ON VISIBLE IMAGERY IMMEDIATELY IN TOW OF THE VORTICITY MAXIMUM...INDICATIVE OF STEEP SYSTEM RELATIVE ISENTROPIC DOWNSLOPE AND HIGHER SURFACE WIND GUST POTENTIAL. THIS HAS CERTAINLY BEEN THE CASE WITH NUMEROUS SFC OBSERVATIONS OF MID 40 KNOT GUSTS EARLIER ACROSS NORTHERN ILLINOIS. TWO ZONES OF CONFLUENCE ASSOCIATED WITH MIDLEVEL WARM FRONT IS LEADING TO TWO INDIVIDUAL SPOKES OF WIDESPREAD MODERATE RAINFALL. THE PRECIPITATION ACTIVITY IS ALIGNING NICELY BOTH SPATIALLY AND TEMPORALLY WITH 08.12Z NAM 850-700MB DEFORMATION. THIS DEFORMATION FORCING WILL CONTINUE TO TO ORGANIZE...MAXING OUT OVER THE TRI CITIES/CENTRAL LOWER MICHIGAN AT 18Z. LIFTING NORTH OF SAGINAW BAY BY 21Z. THERE ARE A COUPLE OF THINGS TO MONITOR THIS AFTERNOON. 1. MAXIMUM SOUTHWESTERLY SURFACE WIND GUST POTENTIAL THIS AFTERNOON. GIVEN THE MESOSCALE TILT...MODELS...SANS EXPLICIT CONVECTION...ARE HAVING A DIFFICULT TIME OVERCOMING CONVECTIVE PARAMETRIZATIONS FOR THIS SURFACE LOW EVENT. HIGHER WIND GUSTS ARE OCCURRING IMMEDIATELY BEHIND AND APPROXIMATELY 25-50 MILES SOUTH OF THE VORTICITY CENTER. LINEAR EXTRAPOLATION CARRIES THIS VORT MAXIMUM THROUGH SAGINAW BAY LATE THIS AFTERNOON. HOWEVER...CLEARING TRENDS OVER FAR SOUTHWESTERN LOWER MICHIGAN NORTHERN INDIANA SUGGESTS THE VORT CENTER SHOULD MILDLY FLATTEN GENERALLY ALONG I 69 CORRIDOR THIS AFTERNOON AS THE SYSTEM RELIES ON THE GREATER LOW LEVEL MOMENTUM OF THE MIXED ENVIRONMENT. WILL MONITOR SURFACE WIND OBSERVATIONS THE NEXT HOUR AND MAKE A DECISION ON A POSSIBLE WIND HEADLINE. 2. THUNDERSTORM POTENTIAL 20-00Z. THE UNCERTAINTY STEMS ON QUALITY OF THE WARM SECTOR TO THE SOUTH OF THE LOW. THE AMOUNT OF CONVECTIVE INSTABILITY WILL BE DEPENDENT ON TWO FACTORS...SURFACE DEWPOINT AND LAPSE RATE PROFILE IN THE 900-700MB LAYER. KILX SOUNDING FROM 12Z SUGGESTS A WARMER PROFILE. SURFACE DEWPOINTS ARE MODELED TO SPIKE INTO THE MIDDLE TO UPPER 50S...WHICH IS UNLIKELY GIVEN THE LACK OF GREEN UP/NIL EVAPOTRANSPIRATION. STRONG ADVECTION WILL STILL ALLOW FOR LOW 50S. GIVEN THE VERY STRONG FORCED DYNAMIC ASCENT THIS AFTERNOON WITH LOW FEATURE AND LOW TOPPED CONVECTION NOW THROUGH KALAMAZOO AND GOSHEN...WILL CONTINUE THE CHANCE OF THUNDER. LIMITED CONVECTIVE INSTABILITY WILL LIMIT THE HAIL THREAT...ALTHOUGH STRONG PROFILE MAY SUPPORT ISOLATED SEVERE WINDS OUTSIDE OF MORE MESOSCALE NON CONVECTIVE WIND RISK. PREV DISCUSSION...ISSUED 400 AM EDT MON APR 8 2013 SHORT TERM...TODAY AND TONIGHT EARLY MORNING WATER VAPOR AND UPPER AIR ANALYSIS SHOWING A PV ANOMALY EMBEDDED WITHIN THE PREVAILING LOWER AMPLITUDE WEST-SOUTHWEST FLOW NOW TRANSLATING THROUGH NORTHEAST MO/WESTERN IL. FAIRLY COMPACT BUT STRONG MID LEVEL DYNAMICS AND LOW LEVEL JET FORCING ATTENDANT TO THIS WAVE CURRENTLY ANCHORING MULTIPLE CONVECTIVE CLUSTERS ACROSS THAT REGION. FAVORABLE UPPER JET SUPPORT WITH SOME DEGREE OF COUPLING WILL ALLOW THIS WAVE TO DEEPEN WITH TIME AS IT CONTINUES ON THIS TRAJECTORY AND ACROSS LOWER MICHIGAN TODAY. THIS PROCESS WILL ALLOW A HEALTHY WING OF SYSTEM RELATIVE ISENTROPIC ASCENT AND THETA-E ADVECTION TO EMERGE AS A WEAK SURFACE LOW TAKES SHAPE AND HELPS PULL THE FRONTAL ZONE CURRENTLY STALLED ACROSS CENTRAL IL/IN NORTHWARD. ALL MODEL SOLUTIONS CONTINUE TO DEPICT A ROBUST CORRIDOR OF DEEP ASCENT SWEEPING ACROSS SOUTHEAST MICHIGAN CENTERED ON THE AFTERNOON PERIOD. STRONGEST LARGE SCALE FORCING WILL TARGET CENTRAL/NORTHERN SECTIONS...WHERE BETTER MASS CONVERGENCE WILL EXIST ALONG THE NOSE OF THE SFC/MID LEVEL WAVE AND ASSOCIATED EXIT REGION JET FORCING. GOOD MID LEVEL DESTABILIZATION AS THE HIGHER THETA-E AIRMASS WORKS OVER THE ADVANCING ELEVATED WARM FRONTAL SLOPE WILL PROVIDE A GOOD CONVECTIVE ELEMENT TO THE EFFECTIVE RAINFALL SHIELD...WITH THE TRACK OF THE SURFACE LOW FROM LAKE MICHIGAN TO SAGINAW BAY SUGGESTING A THUNDER MENTION IS WARRANTED ACROSS ALL LOCATIONS. POTENTIAL FOR SOME HIGHER END PRECIPITATION AMOUNTS IN THE .2-.3" RANGE. NARROW WINDOW DOES EXIST FOR THE NORTHERN SLIVER OF THE WARM SECTOR TO SLIP NORTH OF THE OHIO BORDER IN THE WAKE OF THIS LEAD MOISTURE PUSH LATE THIS AFTERNOON...BEFORE THE FRONT QUICKLY SETTLES BACK SOUTHWARD THROUGH THE EVENING IN THE WAKE OF THE LOW. MODIFIED SOUNDINGS OFF THE NAM SHOW THE POTENTIAL FOR UPWARDS OF 400-600 J/KG OF MLCAPE TO EMERGE 20Z-00Z ACROSS THE FAR SOUTH SHOULD THE DIURNAL RECOVERY AND ADVECTIVE PROCESS ALLOW TEMPERATURES TO ACHIEVE LOWER 60S WITH DEWPOINTS OF LOWER 50S. DEFINING THIS WARM SECTOR TRANSITION ZONE ALWAYS A TOUGH SPRINGTIME CALL GIVEN THE INFLUENCE OF THE NEARBY COLD LAKES...WITH THE NORTHWARD EXTENT OF THE FAVORABLE THERMODYNAMIC PROFILE OFTEN TIMES ARRIVING JUST A TOUCH BELOW EXPECTATIONS. IN FACT THE GFS LAGS/CONFINES THIS AIRMASS SOUTH OF THE BORDER. HOWEVER GIVEN THE DEGREE OF DEEP LAYER SHEAR PRESENT...A SUPPORTIVE BACKGROUND ENVIRONMENT WILL EXIST TO SUPPORT A FEW ORGANIZED UPDRAFTS AND AN ISOLATED SEVERE RISK SOUTH OF I-94 SHOULD SLIGHTLY BETTER INSTABILITY EMERGE...PERHAPS TENDING TO ANCHOR RIGHT ALONG THE WARM FRONTAL INTERFACE. PRECIPITATION POTENTIAL QUICKLY SHUTS OFF AFTER 00Z WITH A PERIOD OF GOOD POST-FRONTAL COLD/DRY AIR ADVECTION. WEAK SURFACE RIDGING IN CONTROL TONIGHT...ENSURING THE FRONTAL BOUNDARY HOLDS TO THE SOUTH THROUGH THE EARLY MORNING PERIOD. THIS PROCESS WILL ALSO THIN THE CLOUD SKY FRACTION FOR A TIME...WITH A PERIOD OF CLEAR SKY CERTAINLY PLAUSIBLE. LOWS TONIGHT COULD POTENTIALLY OVERACHIEVE SLIGHTLY... AND WILL TREND COOLER WITH READINGS MAINLY UPPER 30S TO LOWER 40S. LONG TERM...TUESDAY THROUGH SUNDAY ACTIVE PATTERN SETTING UP THROUGH MID WEEK...QUIETING DOWN OVER THE WEEKEND AS A COLD MID LEVEL TROUGH SLIDES OVER THE AREA...WITH A WARM UP ON ITS HEALS LEADING INTO NEXT WEEK. THE MAIN CONCERN FOR THE EXTENDED WILL BE THE EVOLUTION AND INTERACTION OF TWO UPPER LEVEL DISTURBANCES...THE POLAR VORTEX OVER HUDSON BAY AND A WEST COAST TROUGH BEING CARVED OUT BY ENERGY SURGING SOUTHWARD OUT OF THE GULF OF ALASKA AS SEEN ON CURRENT WATER VAPOR IMAGERY. AS THE TROUGH DEEPENS AND SLIDES INTO THE WESTERN PLAINS...IT WILL SHED A SERIES OF OF SHORTWAVES/VORT MAXES DOWNSTREAM ALONG A BAROCLINIC ZONE WAVERING SOMEWHERE ACROSS THE SOUTHERN GREAT LAKES. TYPICALLY WE WOULD SEE AN AMPLIFICATION TO THE DOWNSTREAM RIDGE...WHICH WOULD ENCOMPASS SE MI...WITH THIS PATTERN LEADING TO AN IMPRESSIVE WARM UP. THE POLAR VORTEX TO OUR NORTH HAS MADE FOR A MUCH MORE COMPLEX SOLUTION THOUGH. SPOKES OF VORTICITY PINWHEELING AROUND THE PARENT LOW WILL ACT TO TIGHTEN THE BAROCLINIC ZONE AND KEEP IT LOCATED TO THE SOUTH. IN ADDITION...THE NORTHERLY/EASTERLY FLOW JUST NORTH OF THE BOUNDARY WILL CONTINUALLY ADVECT COOLER AIR DOWN INTO MID MI LEADING TO A TIGHT THERMAL AND WIND GRADIENTS MOST LIKELY THROUGH OUR CWA. MODELS HAVE BEEN TRYING TO COME INTO AGREEMENT THE LAST FEW DAYS WITH THE EXACT LOCATION OF THIS BOUNDARY. THE NAM CONTINUES TO FALL WELL NORTH OF THE CONSENSUS THROUGH NORTHERN LOWER MI BUT FOR THE MOST PART THE CONSENSUS IS CLOSER TO THE OHIO BORDER. THIS WILL BE KEY FOR PTYPE AND WHERE THE POTENTIAL FROZEN PRECIP FALL. WE ARE LOOKING AT AN EXTENDED PERIOD OF RAIN SHOWERS FROM TUESDAY INTO THURSDAY AS THE DEVELOPING CENTRAL PLAINS SFC LOW SLOWLY TRACKS ALONG THE NEARLY STATIONARY SFC FRONT LOCATED ACROSS THE OHIO VALLEY. GOOD WARM MOIST SOUTHERLY FLOW...PWATS OVER 1 INCH...WILL PRODUCE GOOD SYSTEM RELATIVE ISENTROPIC LIFT ENHANCED AT TIMES BY UPPER LEVEL JET ENERGY ALOFT...MID LEVEL DIVERGENCE AND SMALLER VORT MAXES RIDING THE FRONT AS MENTIONED ABOVE. THOUGH DETAILS WILL COME BETTER IN LINE AS SMALLER FEATURES CAN BE RESOLVED AND FRONTAL POSITIONING SHOWS ITSELF MORE CLEARLY...A FEW THINGS NEED TO BE NOTED. POTENTIAL CONTINUES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY AS MID LEVEL LAPSE RATES ARE FAIRLY STRONG WITH THE GFS AND ECMWF SHOWING 200 TO 500 J/KG OF CAPE EXTENDING NORTH OF THE SFC FRONT OVER OUR AREA. LL INVERSION AROUND 900MB WILL BE WHERE THE PARCELS BEGIN THEIR ASCENT. AS COLD AIR CONTINUES TO FILTER INTO THE AREA IN THE LOW LEVELS LATER IN THE WEEK...PRECIP WILL CHANGE TO A RAIN/SNOW MIX AND POSSIBLY SLEET/FREEZING RAIN WEDNESDAY NIGHT AND EARLY THURSDAY. ECMWF SOUNDINGS SHOW THIS CAA TO BE STRONG ENOUGH TO EXTEND DOWN TO AROUND THE M59 CORRIDOR STILL WITH OTHER MODELS HOLDING ONTO SLIGHTLY WARMER SOLUTIONS STILL. WITH THE ASSUMPTION THE FRONT WILL STAY FURTHER SOUTH...WILL CONTINUE TO LEAN ON THE SLIGHTLY COOLER SOLUTION AND ADVERTISE THE FROZEN MIX. LATER ON THURSDAY THE DEEPER PLUME OF MOISTURE WILL PUSH OFF TO THE EAST LEAVING SOME RESIDUAL LIGHT SNOW SHOWERS ON THE BACKSIDE OF THE DEPARTING LOW. THE WEEKEND WILL DRY OUT AS SFC HIGH PRESSURE AND SHORTWAVE RIDGING BUILD OVER THE AREA. MARINE... MODEST EASTERLY WINDS WILL DEVELOP TODAY AS A LOW PRESSURE SYSTEM LIFTS THROUGH LOWER MICHIGAN. WINDS WILL SLACKEN TONIGHT WITH HIGH PRESSURE TEMPORARILY MOVING THROUGH. A RENEWED INCREASE IN EAST TO NORTHEAST WINDS WILL COMMENCE DURING THE MIDDLE AND LATTER HALF OF THE WEEK AS THE REGION REMAINS NORTH OF A STRONG FRONTAL BOUNDARY. WHILE WINDS WILL CONTINUE TO BE RELATIVELY MODEST WITH SPEEDS OF 10 TO 15 KNOTS...THERE IS THE POTENTIAL FOR A PERIOD OF STRONGER NORTHEAST WINDS TO EMERGE DURING THE WEDNESDAY NIGHT AND THURSDAY PERIOD. IN ADDITION...THE ONSHORE FLOW WILL LIKELY BRING INCREASING WAVE HEIGHTS TO THE LAKE HURON NEARSHORE WATERS THROUGH THIS TIME. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MM UPDATE.......CB SHORT TERM...MR LONG TERM....DRK MARINE.......MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 8, 4:25 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 425 AM EDT MON APR 8 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 425 AM EDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH POTENTIAL EXISTS FOR AN ISOLATED STORM TO PRODUCE WIND AND OR HAIL REACHING SEVERE LIMITS SOUTH OF M59. STORM MOTION WILL BE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON INTO WEDNESDAY AFTERNOON AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE GREAT LAKES. WITH THIS LOW...THERE COULD BE PROLONGED PERIOD OF RAIN FROM TUESDAY AFTERNOON INTO THURSDAY WHICH WOULD BRING THE POSSIBILITY OF HEAVY RAINFALL. THERE IS ALSO THE POTENTIAL FOR A WINTRY MIX OF PRECIPITATION ACROSS PORTIONS OF THE AREA WEDNESDAY NIGHT AND THURSDAY FROM THIS SAME SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-090900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 425 AM EDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH POTENTIAL EXISTS FOR AN ISOLATED STORM TO PRODUCE WIND AND OR HAIL REACHING SEVERE LIMITS MAINLY FOR LAKE ST CLAIR AND LAKE ERIE. STORM MOTION WILL BE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON INTO WEDNESDAY AFTERNOON AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:04 PM EDT | Small Craft Advisory | DTX | 12 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.